MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q EXPANSION KITS, SILVERSOAKER ANTIMICROBIAL CATHETER, 2.5; CATHETERS

AVANOS MEDICAL INC. ON-Q EXPANSION KITS, SILVERSOAKER ANTIMICROBIAL CATHETER, 2.5; CATHETERS
Model Number PM010-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 16-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Procedure: unknown cath place: intra-articular it was reported there was a silver soaker catheter "break off into a patient upon removal." the doctor did remove the remaining catheter surgically." additional information received 27-aug-2025 noted the "patient was taken back to the or (operating room) to remove the catheter (b)(6) 2025." a small incision was made at the skin and the entire catheter was removed with no issue.The "patient was removing the catheter and it snapped off.A portion of the distal end of the catheter remained inside the patient¿s knee." the catheter was secured on the patient via dermabond/ 2x2 and tegaderm.The patient experienced discomfort during the catheter removal.There was tension removing the catheter and it snapped." about six inches of the catheter was retained inside the patient.The catheter was removed on (b)(6) 2025.There was no reported injury.
 
Additional Manufacturer Narrative
The sample was received without the original packaging.Upon receipt, the portion of the catheter was placed inside a plastic container.The sample was sterilized prior to inspection and examination.No other components were received with the catheter.The entirety of the returned catheter was measured, and was measuring approximately 29.5 cm.Only the portion near 4 increments printed until the black end tip was returned.The catheter beyond this point towards the hub was not returned.When the break (near 4 increments print) was viewed under magnification, a jagged tearing effect was observed.The infusion segment was also measured and was measuring at 6.5mm.No obvious damage was observed to the infusion segment section as well as the black tip.The evaluation summary noted that there was damage on the silver soaker catheter, near the 4 increments print.The infusion segment appeared intact with no obvious defects.Root cause could not be determined.All information reasonably known as of 05-feb-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q EXPANSION KITS, SILVERSOAKER ANTIMICROBIAL CATHETER, 2.5
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key23068942
Report Number2026095-2025-00024
Device Sequence Number15963579
Product Code BSO
UDI-Device Identifier00193494135331
UDI-Public(01)00193494135331
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM010-A
Device Catalogue NumberPM010-A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown